Psoriasis and Zits, best way to deal with it?

DeathStar1

Senior HTF Member
Joined
Dec 28, 2001
Messages
3,267
Real Name
Neil
Yes, I got a Double Whammy in life with this one, heh.
The Zits I'm using something for. It gets rid of them, but the redness in the face still remains. My face is actually pretty smooth, but it almost looks like there's a few zits here and there because of it. Had this problem since highschool... Went to a dermatologist and that didn't help much...Any ideas?
Psoriasis. It's on my arms, Elbows, Knees, and near my Stomach bottom. Also a few patches on my legs. Where using MG217, but it dosn't clear it all away. I know it can't be cured yet, but even something that would get rid of it for a few months at a time would help...Preferably something in an easy to apply cream.
Help will be appreciated, as the summer months of short sleeves and shorts is coming up, and bandaids on it don't look any better
.
 

Leila Dougan

Screenwriter
Joined
Mar 27, 2002
Messages
1,352
If your dermatatologist didn't help, find a new one. I suffered through major acne as a teenager (thank you Accutane!) and now excema as an adult. I don't know a whole lot about psoriasis except that stress plays a HUGE role in its occurance. Just try to relax a bit and see a new doc, there are plenty of creams out there that may help.
 

Joel C

Screenwriter
Joined
Oct 23, 1999
Messages
1,633
I second Accutane. It gave me a new face, really. I want to run up to people with really bad skin and say THERE IS HOPE!
 

DeathStar1

Senior HTF Member
Joined
Dec 28, 2001
Messages
3,267
Real Name
Neil
Waaait a Minute. Isn't Acutaine the one that causes severe depression/wich usually results in the death of the taker?

Or am I getting my stories mucked up?
 

Leila Dougan

Screenwriter
Joined
Mar 27, 2002
Messages
1,352
Accutane has been responsible for depression in a few folks, but that side effect isn't as common as they'd lead you to believe. One girl committed suicide on it, I believe, and so the parents sued the drug company. I think this is much the exception than the rule. I didn't notice any mood changes but who knows since I was already depressed from the acne. LOL After I was finished with my round of treatment, my skin was clear and I was a much happier person. Its amazing what acne can do to a teenager's self esteem.
 

Kevin T

Screenwriter
Joined
Jul 12, 2001
Messages
1,402
i think redness on the face is a condition call roseaca or something to that effect. of course, i could be wrong. if you are using retin-a then the redness is likely due to exposure to the sun. that's about all the info i can provide.

kevin t
 

DeathStar1

Senior HTF Member
Joined
Dec 28, 2001
Messages
3,267
Real Name
Neil
>>Accutane has been responsible for depression in a few folks, but that side effect isn't as common as they'd lead you to believe. >>
Hmm, that being said,is this perscription, or over the counter?
>>if you are using retin-a then the redness is likely due to exposure to the sun. that's about all the info i can provide.
>>
Nope, using Pro-Active to try and get rid of the Acne. Dosn't really work that great. The Whose the Boss lady sells it on those infomercials. I also don't think it's the sun that causes it. I spend most of my days indoors, because I don't have access to a car 90% of the time, heh. Probably why I like goin gown the shore so much, because I tend to get out more
.
 

Max Leung

Senior HTF Member
Joined
Sep 6, 2000
Messages
4,611
Neil, are you also taking antihistamines? I found that I must continually take extra strength Reactine everyday, even in the winter. I have allergies too, so I have an overactive immune system. I haven't had any outbreaks in psoriasis for 3 years since, although I do occasionally use a steroidal skin spray when one of my problem areas flares up (back of my neck, above the hair-line, thankfully).

I believe the spray was originally sold as SkinFix. Very controversial at the time, as the manufacturer would not reveal the contents. Ask your dermatologist about it...scientists reverse-engineered SkinFix and discovered the active ingredient, so you might want to give that a try. Follow the directions carefully though and watch for side-effects.

I also had a water softener installed, which helped greatly. Very hard water dries out my skin so badly that it would flake and trigger my eczema. If I were living on the west coast I wouldn't need it though.
 

Van Patton

Second Unit
Joined
Jun 27, 2001
Messages
456
I'm using Cephalexin twice a day. It is a large red pill. I also have two cremes. I use Tazorac in the morning and Avita at night. It has worked wonders in the past 2 weeks and I am at the height of puberty at age 17.
 

Chris Tsutsui

Screenwriter
Joined
Feb 1, 2002
Messages
1,865
A doctor gave me benzimycin (sp?). A friend and I tried it and it worked ok. I also tried clindamycin (smells bad) but worked. It made my skin became really shiny/oily looking. My skin was smooth but for pete's sake it I wouldn't stop sweating.

Now I just use neutrogena oil free foam cleanser and hot water. (Cold water does NOT wash your face)

An ancient remedy is to use raw egg yolk and apply it on your face in a paste. Then let it dry for 15 minutes and wash it off. A dermatolagist said the Vitamin D is what helps. The egg yolk dries and contracts making your face feel funny.

Other advice is to never to pick/touch/press on your face or it can scar or swell.
 

Leila Dougan

Screenwriter
Joined
Mar 27, 2002
Messages
1,352
Hmm, that being said,is this perscription, or over the counter?
Its a prescription, pills in fact. Its also very potent stuff with some very potentially serious side effects. The two main things it can cause is elevated triglyceride levels and birth defects. For your liver, they take blood tests often (usually once or twice a month) and examine your triglyceride levels. I never had a problem with mine but apparently some people do. For the birth defects, I guess its not really an issue for you since you're male. But, because I'm female, I had to sign a waver stating that I would not intentionally get pregnant and if I did I would contemplate having an abortion. They also made me use two forms of birth control until the drug was completely out of my system (about a year).

I know it sounds awful and horrible, but it worked miracles for me. My acne is gone and has been for years. I have no scarring and I feel great about it.

My excema, on the other hand, is another story. I currently use a steroidal cream which works moderatly well but not as well as I would like.

And while its true that hot water is better for washing because it breaks apart the oil better, I find I cannot use it. Hot water will agravate my several skin conditions (I always get various rashes, etc). As long as I stick to cold water, my skin is much better, even when it comes to washing all my makeup off.
 

Andrew S

Stunt Coordinator
Joined
Sep 30, 2001
Messages
214
I realize this is an older post, but I think I'm going to go on Accutane and was just curious if you can't drink any alcohol while on it due to the liver issues??? Just curious since summer is coming up

Andrew
 

Leila Dougan

Screenwriter
Joined
Mar 27, 2002
Messages
1,352
Andrew, short answer: NO.

Some people have reported being able to have 1-2 drinks and still be ok, one girl I know suffered a coma from 1 beer.
 

Gary->dee

Screenwriter
Joined
Feb 14, 2003
Messages
1,923
When it comes to treating zits from the surface instead of internal medication, never underestimate the power of plain old rubbing alcohol. I get zits often and I just apply some rubbing alcohol on my face to nuke'em.

As for preventing zits it's helpful not to touch your face with your fingers.
 

Matt DeVillier

Supporting Actor
Joined
Sep 3, 1999
Messages
773
Leila:

I've never read anything about not being able to drink (moderately of course) while on accutane. I'm on it now, and none of the information given to me by my dermatologist says anything about drinking (nor could I find anything on the web about it either).
 

Jay H

Senior HTF Member
Joined
Mar 22, 1999
Messages
5,654
Location
Pittsfield, MA
Real Name
Jay
Sorry about the thread drift, but while looking at that thread about great names for rock bands, I think "psoriasis and zits" should be a cool rock band. Or maybe it could be Psoriasis and the zits, like Elvis Costello and the Attractions or the Bruce Springsteen and the E-street band.

Up next, here's two videos from the up and coming band, Psoriasis and the Zits... Yeehaw!

Jay
 

Leila Dougan

Screenwriter
Joined
Mar 27, 2002
Messages
1,352
Matt, when I was on it about 5 years ago I was told by my dermatologist to not drink any alcohol because of potential liver problems.
But then again I'm sure there are plenty of people who drink moderately and are just fine, I don't know, then.
I suppose as long as your doctor knows and he/she thinks its ok, I'd go with that answer.
 

Don Black

Screenwriter
Joined
Dec 11, 1998
Messages
1,480
I finished a second treatment of Accutane last year and hope to be done with it. I still get 1-2 zits but can live with that. Another thumbs up for Accutane...
 

Forum Sponsors

Forum statistics

Threads
345,562
Messages
4,745,874
Members
141,485
Latest member
Huzaifa